New Nike NFL Jerseys 
Diet Pills and Headaches: Is Your Diet Pill Causing Headaches?

Diet Pills and Headaches

While diet pills can be exceptionally helpful in speeding up the weight loss process and in eliminating the fat more easily than would be possible without them – when you find the right ones, that is – some of them do come with their drawbacks.

Diet Pills and Headaches Aren’t Uncommon

Among the most common side effects that can occur as a result of the use of both prescription and over the counter weight loss supplements are headaches. A headache can be anything from a very mild discomfort in any part of the head and upper neck, to a strong debilitating pain. While the majority of these side effects are nothing more than a symptom that is uncomfortable, on more rare occasions, they can be a sign of an underlying medical condition and they should be checked in case treatment is required.

Types of Headache

There are different types of headaches, but some of the most common come in the form of tension and migraine headaches. Those both come with varying degrees of pain. The age group that has the highest risk of experiencing these discomforts is that which includes people in their 20s. Among the causal factors behind headaches can be anything from issues that are naturally occurring in the body to reactions to foods and products such as diet pills. Diet pills and headaches can unfortunately be connected for some dieters.

Which Diet Pills Are Most Likely to Cause Headaches?

Prescription diet pills are typically greater causers of headaches than their over the counter alternatives. Among the drugs that are best known for this side effect include diethylpropion, which is an appetite suppressant that can also lead to sleep struggles and dizziness, among others. Orlistat, a commonly prescribed fat blocker, can lead to headaches as well as rectal pain and oily stool, among others.

These are far from the only prescription diet drugs that can cause this side effect, but they are among those that have this symptom reported the most frequently. Speak with your doctor if you are taking prescription pills that are causing this effect. Diet pills and headaches don’t always go hand in hand, but if they do, reducing the dose may solve the issue.

Research to Consider

On the side of dietary supplements, a 2011 study review published in the Journal of Obesity by the Jefferson School of Pharmacy showed that many common dietary supplements can also lead to headaches. Some of the ingredients most commonly linked to this side effect include irvingia gabonensis (also known as African Mango) and hydroxycitric acid. Another study, this one conducted by Colorado State University Extension, found that guarana (a substance very high in caffeine and that is also common in diet pills) is also linked to a high instance of headaches.

How to Prevent this Side Effect

When it comes to preventing headaches associated with the use of diet pills, the rule of thumb is typically “less is more”. The less you take of a certain drug or supplement that comes with a risk of this side effect, the less likely you are to experience it.  Moreover, if you’re taking a smaller amount, even if you do experience headaches, they will be far milder.

That said, if you are using a prescription obesity medication, it’s never a good idea to tinker with your dosage without first speaking with your doctor.  You may place yourself at risk of other side effects or simply cause the drug you’re taking to be too weak to be worthwhile taking. If you find that you’re experiencing persistent side effects from your medication, it’s a good idea to contact your pharmacist or the prescribing doctor to discuss whether your dosage should be altered or whether an alternative drug may be better suited to you.

If you’re experiencing headaches from non-prescription diet pills, make sure you’re taking the product properly.  Some pills with very high stimulant contents can cause headaches and other side effects that aren’t caused by similar formulas with lower doses of stimulants. Consider taking a product that was developed by a reputable company and that offers solid customer support.

Make sure you remain hydrated while you’re using diet pills. Some ingredients have thermogenic ingredients. These may help to support your body’s fat burning, but they can also increase your risk of dehydration. One of the earliest symptoms of dehydration can be headache. Therefore, while you’re using these weight loss products, always place a healthy focus on keeping hydrated to prevent symptoms of dehydration form causing you discomfort.